Diophantine quintuples containing triples of the first kind

David J Platt, Timothy Trudgian

Research output: Contribution to journalArticle (Academic Journal)peer-review

1 Citation (Scopus)
226 Downloads (Pure)

Abstract

We consider Diophantine quintuples {a, b, c, d, e}, sets of integers with a < b < c < d < e the product of any two elements of which is one less than a perfect square. Triples of the first kind are sets {A, B,C} with C ≥ B5. We show that there are no Diophantine quintuples {a, b, c, d, e} such that {a, b, d} is a triple of the first kind.
Original languageEnglish
Pages (from-to)235-242
Number of pages8
JournalPeriodica Mathematica Hungarica
Volume72
Issue number2
Early online date18 Apr 2016
DOIs
Publication statusPublished - 1 Jun 2016

Keywords

  • Diophantine quintuples
  • Simultaneous solution to Pell equations

Fingerprint

Dive into the research topics of 'Diophantine quintuples containing triples of the first kind'. Together they form a unique fingerprint.
  • HPC (High Performance Computing) Facility

    Susan L Pywell (Manager), Simon A Burbidge (Other), Polly E Eccleston (Other) & Simon H Atack (Other)

    Facility/equipment: Facility

Cite this